MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +8; PROSTHESIS, HIP,SEMI-, MTL/CERAMIC/POLYMER,CMNDORNON-POROUS, UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +8; PROSTHESIS, HIP,SEMI-, MTL/CERAMIC/POLYMER,CMNDORNON-POROUS, UNCMNTD
Model Number 71343208
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had smith&nephew products in place since (b)(6) 2013 and was feeling uncomfortable and loosening of the cup.Revision surgery was performed and the cup and inner head were explanted.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it has been communicated that no clinical documents are available.Therefore, no thorough clinical assessment of the reported issue can be rendered.Should additional information be provided, the clinical/medical investigation task will be reopened.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include poor surgical technique or device selection.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.

Brand Name
OXINIUM FEM HD 12/14 32MM +8
Common Device Name
PROSTHESIS, HIP,SEMI-, MTL/CERAMIC/POLYMER,CMNDORNON-POROUS, UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9528903
Report Number1020279-2019-04621
Device Sequence Number2246038
Product Code LZO
UDI-Device Identifier03596010474230
UDI-Public03596010474230
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343208
Device Catalogue Number71343208
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;